MAUDE Adverse Event Report: MEDIVATORS INC RAPICIDE OPA/28 HIGH-LEVEL DISINFECTANT

MEDIVATORS INC RAPICIDE OPA/28 HIGH-LEVEL DISINFECTANT
Model Number ML02-0127
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The caller stated that she did not swallow the rapicide opa/28 high-level disinfectant but ingested it.Steris made multiple attempts to obtain additional information from the caller subject of the reported event however, to date, no additional information has been obtained.Indications for use: rapicide opa/28 high-level disinfectant is a solution for reprocessing of heat sensitive semi-critical medical devices for which sterilization is not suitable.The rapicide opa/28 high-level disinfectant label provides the following language and guidance related to ingestion, "avoid ingestion or contamination of food.Ingestion may cause irritation or chemical burns of the mouth, throat, esophagus and stomach.If swallowed, do not induce vomiting.Drink large quantities of water and call a physician immediately.Probable mucosal damage from oral exposure may contraindicate the use of gastric lavage." a follow-up report will be submitted should additional information become available.
 
Event or Problem Description
Steris received a phone call from a person who was calling from their home and stated she had "ingested" rapicide opa/28 high-level disinfectant.The caller had stated that she purchased the rapicide opa/28 high-level disinfectant on the internet.The caller was advised by the steris technical service representative to seek medical attention.

Brand Name
RAPICIDE OPA/28 HIGH-LEVEL DISINFECTANT
Common Device Name
DISINFECTANT
Manufacturer (Section D)
MEDIVATORS INC
14605 28th avenue n
minneapolis MN 55447
Manufacturer (Section G)
MEDIVATORS INC
14605 28th avenue n
minneapolis MN 55447
Manufacturer Contact
daniel davy
14605 28th ave north
minneapolis, MN 55447
4403927453
MDR Report Key17315935
Report Number2150060-2023-00036
Device Sequence Number19832447
Product Code MED
UDI-Device Identifier00677964054266
UDI-Public00677964054266
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberML02-0127
Device Lot Number415863
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown